MAUDE Adverse Event Report: ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. 10.0 MM FLIP CUTTER II; MANUAL INSTR, GENERAL SURGICAL
Model Number 10.0 MM FLIP CUTTER II
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via phone that an ar-1204af-100 flip cutter ii had an issue.During an acl reconstruction procedure on (b)(6) 2023, the surgeon used an ar-1204af-100 flip cutter ii with an unknown lot number and completed the case successfully.A couple of weeks after the surgery, the patient had a follow-up appointment, x-rays were taken, and a fragment of the flip cutter ii was detected inside the patient's knee.On (b)(6) 2023, revision surgery was performed by the same surgeon.The fragment of the ar-1204af-100 flip cutter ii was removed successfully without having to perform a reconstruction surgery, the acl procedural outcome was not impacted by the fragment removal.To date, the patient is fine.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged ar-1204af-100 was received for investigation - only the rafc 3.5mm cutter tip was returned for evaluation.Along with one of the cutter tip's pins.Upon visual inspection, it was noted that one of the pins of the cutter tips was missing.The most likely cause for the reported failure can be attributed to misuse due to prying/leveraging forces being applied to the device.

Brand Name
10.0 MM FLIP CUTTER II
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17152381
Report Number1220246-2023-06914
Device Sequence Number20254803
Product Code HWE
UDI-Device Identifier00888867004115
UDI-Public00888867004115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10.0 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-100
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown